Alert archive / Florida / Small Craft Advisories in 2015
Small Craft Advisory 28, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at May 16, 2015, 3:59 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2015, 3:59 AM EDT (07:59 UTC)
- Expired
- May 16, 2015, 10:33 AM EDT
- In force
- 7 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
536 WHUS72 KKEY 160759 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 359 AM EDT SAT MAY 16 2015 GMZ052>055-072>075-161600- /O.NEW.KKEY.SC.Y.0028.150516T0800Z-150516T1600Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 359 AM EDT SAT MAY 16 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... * WINDS AND WAVES...EAST WINDS NEAR 20 KNOTS WILL CONTINUE ACROSS THE FLORIDA STRAITS THIS MORNING...THEN RELAX THIS AFTERNOON. SEAS UP TO SEVEN FEET WILL BE POSSIBLE...MAINLY WITHIN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ FUTTERMAN
1 follow-up statement
830 WHUS72 KKEY 161433 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1033 AM EDT SAT MAY 16 2015 GMZ052>055-072>075-161545- /O.CAN.KKEY.SC.Y.0028.000000T0000Z-150516T1600Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1033 AM EDT SAT MAY 16 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at May 16, 3:00 AM EDT, 59 minutes earlier.
Area forecast discussion, May 16, 3:00 AM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KEY WEST FL 300 AM EDT SAT MAY 16 2015 .DISCUSSION...IN THE MID AND UPPER LEVELS...(700-200 MB)...LATEST AVAILABLE IR IMAGERY OVERLAID WITH MODEL STREAMLINE ANALYSIS AS OF 200 AM DEPICT THE CONTINUED MAINTENANCE OF AN ENERGETIC SOUTHERN STREAM OF THE JETSTREAM MOVING FROM BAJA CALIFORNIA WITH 50 KNOTS AT 500 MB AND 100 KNOTS AT 250 MB...THEN DECELERATING AS IT MOVES EASTWARD ACROSS TEXAS THEN EMERGING INTO A SPLIT FLOW OVER THE CENTRAL AND EASTERN GULF OF MEXICO...WITH THE NORTHERN BRANCH RESULTING IN SEVERE WX OUTBREAKS ALONG THE LENGTH OF THE PLAINS...BUT MID AND UPPER FLOW IS VERY LIGHT OVER THE SOUTHEAST GULF OF MEXICO. .AT THE SURFACE AND IN THE LOWER TO MIDDLE LEVELS...SURFACE TO 700 MB...LATEST IR IMAGERY OVERLAID WIT MARINA AND LAND SURFACE OBSERVATIONS AND ANALYSIS AS OF 200 AM DETAIL A 1026-1028 MB SURFACE RIDGE ORIENTED FROM EAST OF NEW JERSEY SOUTHWARDS TO THE NORTH CAROLINA COAST. AS A RESULT...LAST EVENINGS 00Z SOUNDING ILLUSTRATED MODERATE TO OCCASIONALLY FRESH BREEZES FROM OFF THE SURFACE TO 750 MB...BUT LOTS OF DRY AIR HAS ENTERED FROM 850 MB UPWARDS...WITH COLUMNAR PWAT AT ONLY 1.24 INCHES. .CURRENTLY...AS OF 200 AM SKIES ARE MOSTLY CLEAR ACROSS THE ISLAND AND SURROUNDING WATERS. RADAR IS DEVOID OF ECHOES ATTM. TEMPERATURES ACROSS THE ISLANDS ARE NEAR 80 DEGREES WITH DEWPOINTS IN THE LOWER TO MID 70S. C-MAN STATIONS ALONG THE REEF ARE RECORDING EAST WINDS BETWEEN 15 AND 20 KNOTS AND GUSTY...WITH NEAR 15 KNOTS AT SMITH SHOAL LIGHT AND FLORIDA BAY. .SHORT TERM...A STEADY STATE MID SPRING WIND REGIME WITH MODERATE TO FRESH BREEZES ACROSS THE ISLANDS AND SURROUNDING WATERS CONTINUING THROUGH THE NEXT 3 PERIODS...AS RIDGING OFFSHORE OF THE MID ATLANTIC AND SOUTHEAST STATES GRADUALLY MOVES SOUTHEAST THROUGH THE REST OF THE WEEKEND...ELONGATING INTO AN EAST TO WEST RIDGE FROM THE WEST CENTRAL ATLANTIC TO THE SOUTHEAST COAST DURING MONDAY BEFORE LOOSING ITS IDENTITY AS TWO WEAK RIDGE CENTERS DEVELOP EAST AND WEST OF THE FLORIDA PENINSULA MONDAY NIGHT THROUGH TUESDAY NIGHT. LATEST AVAILABLE GFS AND ECMWF RUNS ALSO CONTINUE WITH INDICATIONS OF MID AND UPPER RIDGING BUILDING IN CLOSE PROXIMITY...WITH 590 PLUS DM HEIGHTS AT 500 MB ACROSS SOUTH FLORIDA AND THE KEYS TODAY THRU TUESDAY NIGHT AS WELL. SO FOR TODAY THRU SUNDAY NIGHT...MODEL FORECAST SOUNDINGS ARE PRETTY DRY ABOVE 850 MB THROUGH THE REST OF THE WEEKEND...SO ONLY HAVE ISOLATED SHOWERS FOR THE KEYS...BUT LEFT ISOLATED THUNDER IN GMZ033 AND THE STRAITS THRU THIS TIME GIVEN IMPACTS BY LAND BREEZES. HAVE 10 PERCENT IN THE GRIDS TODAY AND 20 PERCENT TONIGHT THRU SUNDAY NIGHT. THEN AS THE RIDGING BREAKS DOWN A BIT MONDAY AND WINDS SLACKEN...THERE IS ALSO A CONCOMITANT INCREASE IN MOISTURE WITH FORECAST SOUNDINGS ILLUSTRATING PWAT AROUND 1.50 INCHES. AND GIVEN THE ORIENTATION OF THE WEAK RIDGING MONDAY NIGHT THRU TUESDAY NIGHT...AND AVERAGE PWAT AROUND 1.50 INCHES IN THE COLUMN...WITH MAINTAIN LOW CHANCES FOR SHOWERS WITH ISOLATED THUNDER...AS CUMULUS CLOUD LINES AND MAINLAND CONVECTION SHOULD HAVE SOME IMPACT. AS SUCH...HAVE INSERTED 30 PERCENT BACK IN THE GRIDS FOR MONDAY THRU TUESDAY NIGHT. EXTENDED...WEDNESDAY THRU FRIDAY...ALTHOUGH A WEAKER PRESSURE PATTERN IS INDICATED...MOISTURE IN THE COLUMN REMAINS LIMITED...SO THE MESOSCALE WILL HAVE A HARD TIME. NEVERTHELESS WILL HOLD WITH 20 PERCENT FOR THESE PERIODS. && .MARINE...A QUICKSCAT PASS AT 3Z LAST EVENING COMBINED WITH SHIP OBSERVATIONS SUGGEST THAT 20 KNOTTERS CONTINUE ACROSS THE STRAITS THIS MORNING AND PRUDENCE DICTATES THE MAINTENANCE OF THE SCA FOR AT LEAST THE FIRST PART OF THE DAY. WINDS BETWEEN 15 AND 20 KNOTS ARE INDICATED IN THE HAWK CHANNEL...WITH GUSTS OVER 20 KNOTS...SO A CAUTION WILL BE MAINTAINED ACROSS THESE WATERS AS WELL. ELSEWHERE WINDS NEAR 15 KNOTS AND GUSTY ARE EXPECTED GIVEN THE INFLUENCE OF STRONG HEATING CLOSER TO LAND AT THIS TIME OF YEAR. CAUTIONARY CONDITIONS ARE POSSIBLE ACROSS THE STRAITS AND HAWK CHANNEL AGAIN TONIGHT...WITH POSSIBLE CAUTIONARY HEADLINES ACROSS THESE SAME WATERS AGAIN SUNDAY AND SUNDAY NIGHT. WINDS AND SEAS ARE EXPECTED TO LET DOWN THEREAFTER. && .AVIATION...VFR WILL PREVAIL AT THE EYW AND MTH TERMINALS THROUGH SATURDAY MORNING. EASTERLY BREEZES WILL FREQUENTLY GUST TO 20 KNOTS. RAIN CHANCES ARE NIL FOR BOTH TERMINALS. && .CLIMATE...MAY 16TH...ON THIS DATE IN FLORIDA KEYS CLIMATE HISTORY...IN 1994...THE DAILY RECORD WARM LOW TEMPERATURE OF 82F WAS RECORDED. THIS IS ALSO TIED FOR THE WARMEST LOW TEMPERATURE EVER RECORDED IN MAY. TEMPERATURE RECORDS IN KEY WEST DATE BACK TO 1872. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 87 80 87 79 / 10 20 20 20 MARATHON 89 80 89 79 / 10 20 20 20 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...SCA GMZ052-055 & GMZ072-075 THRU AT LEAST 1530Z && PUBLIC/MARINE.........FUTTERMAN AVIATION/NOWCASTS.....CLR/RIZZO VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, May 15, 10:31 PM EDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE KEY WEST FL 1031 PM EDT FRI MAY 15 2015 FLZ076>078-GMZ031>035-042>044-052>055-072>075-161000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1031 PM EDT FRI MAY 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TONIGHT. THE PRIMARY THUNDERSTORM HAZARD WILL BE LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE FLORIDA KEYS AND ADJACENT COASTAL WATERS THROUGH THE PERIOD. THE PRIMARY THUNDERSTORM HAZARD WILL BE LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Small Craft Advisories in Florida, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.